Communications in Mathematical Sciences

Volume 6 (2008)

Number 4

Finite volume schemes on Lorentzian manifolds

Pages: 1059 – 1086



P. Amorim

P. G. LeFloch

B. Okutmustur


We investigate the numerical approximation of (discontinuous) entropy solutions to nonlinear hyperbolic conservation laws posed on a Lorentzian manifold. Our main result establishes the convergence of monotone and first-order finite volume schemes for a large class of (space and time) triangulations. The proof relies on a discrete version of entropy inequalities and an entropy dissipation bound, which take into account the manifold geometry and were originally discovered by Cockburn, Coquel, and LeFloch in the (flat) Euclidian setting.


Conservation law, Lorenzian manifold, entropy condition, measure-valued solution, finite volume scheme, convergence analysis

2010 Mathematics Subject Classification

Primary 35L65. Secondary 76L05.

Published 1 January 2008